Article Text

Download PDFPDF
Statin-induced autoimmune myopathy: a case report
  1. Natalia Alzueta1,
  2. Marta Marin2,
  3. Marta Castresana2,
  4. Ana Gascón2,
  5. María Pío2,
  6. María Jesús Iguzquiza3
  1. 1Pharmacy Management Service. Navarre Health Service, Pamplona, Spain
  2. 2Pharmacy. Navarre Health Service, Hospital Reina Sofia, Tudela, Spain
  3. 3Internal Medicine. Navarre Health Service, Hospital Reina Sofia, Tudela, Spain
  1. Correspondence to Natalia Alzueta, Pharmacy Management Service, Navarre Health Service, Pamplona 31008, Spain; nalzueti{at}navarra.es

Abstract

Statins are widely used in the treatment of hypercholesterolemia. Muscle weakness and elevated creatine kinase (CK) are frequent side effects of statins with an incidence of about 15%. Statin-associated myopathy is more common in people who receive multiple drugs, the elderly or women but the mechanism underlying it is still unclear. These symptoms generally improve after drug discontinuation. However, there is a type of autoimmune mediated myopathy characterised by the persistence of muscle weakness and CK elevation after stopping statins. Herein, we discuss a case of autoimmune myopathy associated with statin exposure and responsive to immunossupresive drugs. The increased use of statins in recent years raises the importance of acquaintance with this disease in clinical practice.

  • myopathy
  • statin
  • anti-HMGCR antibodies
  • adverse effect
  • immune-mediated necrotising myopathy
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.